MAUDE Adverse Event Report: STERIS CORPORATION HARMONYAIR; LIGHTING SYSTEM

STERIS CORPORATION HARMONYAIR; LIGHTING SYSTEM
Model Number A-SERIES LIGHTING SYSTEM
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation revealed that an inadequately greased spring arm can allow for the metals on the dpfm accessory to wear over time.The connection between the aluminum adapter and the sheet metal key cover causes wear on the aluminum adapter.The wear is especially present when there is no lubrication on the adapter resulting in excessive force being applied to the sheet metal key cover, causing it to deform.This pushes the key out of the keyway and eventually causes the key to detach from the adapter.Steris conducted an in-depth analysis of this issue.Testing revealed that yoke assemblies that were not greased at all showed major wear on the mating surfaces at less than 500 cycles (rotations).Note: the average annual expected usage of the yoke assembly is approximately 1,530 cycles.The testing was then repeated with a greased yoke assembly which showed no wear after more than 4,500 cycles.Based on the testing conducted, annual cleaning and greasing of the dfpm yoke assembly will prevent this issue from occurring.Steris initiated a recall (correction) of affected dfpm accessories on may 29, 2025.This unit will be addressed as part of this recall.
 
Event or Problem Description
The user facility reported that their dfpm yoke assembly to their harmonyair a-series surgical lighting system detached from the spring arm and was hanging from the wires within the yoke assembly.No report of injury or procedure delay.

Brand Name
HARMONYAIR
Common Device Name
LIGHTING SYSTEM
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery 36109
Manufacturer (Section G)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4402597401
MDR Report Key22523334
Report Number1043572-2025-00064
Device Sequence Number18449475
Product Code FSY
UDI-Device Identifier00724995187637
UDI-Public(01)00724995187637(11)220406
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA-SERIES LIGHTING SYSTEM
Device Catalogue NumberLAH11IN02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1527821-05292025-002-C
Patient Sequence Number1
Patient SexUnknown